I'm on antibiotics, was on cefprozil and got better. Now, a few days later, have flu symptoms, very bad with a fever. Can I have the flu? 99.7 was the temperature.
POSSIBLE. Viral infections (like influenza) do not respond to typical anti-biotics. Anti-biotics are for bacterial infections like strept throat, bacterial pneumonia, UTI ...You can get seen and get a flu swab can determine if you have influenza. A rx for tamiflu (an anti-viral med) may help, otherwise the treatment is: push fluids, rest, take tylenol (acetaminophen) (or generic) for fever. Hope you are better soon!
Possibly. Influenza or "the flu" is caused by a virus. Antibiotics treat bacterial infections such as staph, strep or pneumonia; but they don't treat viruses like the flu virus, cold virus or the ones that cause intestinal problems. One way to help differentiate between a cold and the flu is that a cold usually creeps up on you over a few days while the flu hits you pretty quickly over a day.
Flu vs cold. According to Mayo Clinic Flu sxs may include “Fever over 100F (38C), Aching muscles, especially in your back, arms and legs, Chills & sweats, Headache, Dry Cough, Fatigue and weakness, Nasal Congestion.” Common cold symptoms include: Cough, congestion, watery eyes, sneezing, sore throat, mild headache, low grade fever & mild body aches. Read more...